News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gastroenterology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gastroenterology Answers List

Forum Name: Gastroenterology Topics

Question: Stomach pain after bowel movement for hours


 jlforbi - Fri Feb 03, 2006 9:20 am

I am a 38 year old woman with PCOS, prediabetes, and am taking Wellbutrin for ADD and Glucophage. I have had my Gall bladder removed 4 years ago. I have long periods (up to 10 days) for a few months, then regular for a while. I recently had two long periods then went 35 days and has a 1 day period. I ]have been having very bad stomach pains after a bowel movement - lasting up to 5 hours. My whole abdomen hurts, from the sternum to the pubic bone all the way around at first. Later it will seem to relax a little and hurt a little more either up high or down low. this has happened 3 out of the past 5 nights. I am under a lot of stress, but have normal bowel movements, at least twice a day. I take stevia with fiber, vitamins and exercise regularly. I have lost 20 pounds since january 05, and am now at about 123 pounds.and am 5'3.
Last summer, I had cysts taht resolved when I had the long periods. My tummy Hurts! It doesn't hurt during the day, really. But does seem to happen after I eat splenda.
 Dr. Tamer Fouad - Sat Feb 11, 2006 2:38 pm

User avatar Hello,

It would be hard to tell from here but it could be that you are suffering from irritable bowel syndrome. I understand that you do not have altered bowel habits, but you are under a lot of stress.

Gas production may be increased dramatically after ingestion of poorly absorbed carbohydrates (eg, lactose, lactulose, sorbitol). Splenda (sucralose) is different from these, unfortunately I don't know if it is fermentable like the other sweetners.

I have to suggest that you get evaluated by your doctor for this.

Best regards.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here